This is from the Boston Cure Project site:
art writes "No link for this one, but Novartis sent a letter in April to investigators participating in their trial of FTY720 in people undergoing transplant patients. It seems that there have been 13 cases of macular edema (swelling of the center of the retina) out of 1600 transplant cases. Five of these had no other risk factors and the Opthamology Advisory Group has confirmed that this means people taking FTY720 presents an increased risk of development of macular edema.
FTY720 has had promising results in MS trials and could potentially be the first oral drug available for the treatment of MS. Let's hope this doesn't blossom into another Tysabri situation. Currently they believe that regular opthamological monitoring can catch the problem before it becomes dangerous."
Is it just me or do others think that someone up there really doesn't like us (Tysabri can cause PML, Novatrone can cause heart problems, Viagra can cause blindness)?